Hi Kat, You are a doll to take the time to share all this information! My head is spinning!!
River Blue, I feel like we are slowly working our way through some dark underground cave... and you and your boyfriend are in the lead, with the flashlight.... and Austin and I are trudging right behind you, just following in your footsteps....not really sure what we're going to find along the way or exactly how we're going to make it out....but all the while knowing there is "a light at the end of the tunnel", so to speak, and although it may not be pretty, we will succeed in getting out one way or another.....right behind you all the way!! ....Does that even make any sense??
Austin had his first Bleo only shot today and so far he's had no reaction. Yay, for now.....but just like all the other side effects....I'm expecting them to get worse and worse as time goes on. He was given tylenol beforehand and I gave him Benadryl this evening. I keep checking on him hourly, but I'm hoping that if a fever hasn't kicked in after 12 hours, I can safely go to sleep! His blood counts have all dropped since last week( pre chemo) significantly, but remain in the normal range for now, so the Nurse said that was "good".
Kat, it's good to know about the connection between hydration, nausea and heartburn. I suspect we need to not only increase Austin's fluid intake ( does Vitamin Water or Gatorade count?), but also start giving him the maximum dosage on his meds, not the minimum. He felt great yesterday, ate 3 meals, was outside for a bit, did some homework and after dinner went up to shower and then..... boom!! It was very weird, because he vomited , and at the same time.....let's just say..... after 5 days,.... his constipation issue was resolved.....
After talking to the PA in Clinic today, Kytril is exactly what we were given a prescription for( to replace Zofran) as well as one for heartburn( to replace Zantac), but can't remember the name. I know they give the dexamethasone in the clinic on chemo days, but we don't have that at home. As for Phenergan, I'll mention that to the Doctor, but the Avitan and Benadryl have done a pretty darn good job of knocking him out! Interesting too about the motion sickness. Austin has only been sick to his stomach on 3 occasions, that I am aware of, and always from riding in a car. Not even anesthesia bothers him! I will also ask about Prilosec in the bag as that, ....what I guess is referred to as heartburn, but sounded like loud belching to me,....was really unsettling.
As for constipation....the PA said today that the chemo drugs are the culprit, not so much the anti-emetics, but that we should continue giving meds throughout all the weeks of treatment. It makes sense that if he has more fluids in his system, that would be helpful in controlling this issue. So we'll see. I believe the Nurse or Doctor mentioned a prescription we could get for something a bit stronger to be given orally as a suppository. Boy, did that get Austin's attention!
In terms of hydration, Austin not only had 2 hours before his chemo, but an additional 4 hours after. He was constantly peeing and it continued for a day or two. I do often hear him get up in the middle of the night to go, but am certain he is not consuming anywhere near 64 oz. a day!! It's not bad enough I have to juggle all these new unfamiliar and ever changing medicines around to be given and various times of the day, but now I'm going to have to turn into the "water nazi"
So Kat, did EVERYTHING about the chemo treatments get worse or become more pronounced for Patrick each week? By the time he was in his last cycle could he walk around OK or did he need a wheel chair, was he able to get up and down the stairs, eat anything but bland soft foods to manage his mouth sores, handle his ears ringing, could he button up his own shirt, carry on a conversation even with "chemo brain", safely be around other people, especially young kids, without a mask? Well.....you DID say you were on a roll......so just thought I'd take advantage of the situation and keep the questions coming...... you know...since I'm "commiserating" here and all.
Oh.....River Blue.......just saw your update. That just TOTALLY sucks. Did he get tylenol prior to the bleo push today? How high is his temp? You probably already know this, but we were told to call any time Austin's ever went over 100.4. That seems to be the cut off. Poor guy....hope it breaks soon. I know you'll take good care of him. Keep us posted OK?
Thanks again SO much Kat.....and I'll be thinking about you and your BF River Blue....